Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

White patches on face, leg, white hair. Causes, medication, treatment ?

User rating for this question
Very Good
Answered by

Cosmetic & Plastic Surgeon
Practicing since : 1993
Answered : 65 Questions
I have recently shifted mumbai from delhi. After shifting mumbai just 2 months ago I got two white patch on face and one white on leg with white hair. So I'm confused that how to stop it and how to remove white patches which are there on body. Could you please suggest something. Why it happened ? What are the things I need to avoid and medication I should take. Please suggest
Posted Thu, 3 May 2012 in Skin Hair and Nails
Answered by Dr. Surindher 10 hours later

Thank you for your query.

I understand your health concern.

From the details you have provided, it most probably seems to me that you are developing VITILIGO. This is a condition where in the melanocytes or the pigment producing cells are not producing the pigment, hence the white hair too.

Of course, some tests have to be performed on it to confirm the diagnosis. As of now since the problem has just started, what you will require is some medical treatment along with some PUVA therapy if indicated.

We as surgeons only treat "stable vitiligo" by which we mean any patches which have been stable for many months and you are not getting new patches, where in we might do a skin grafting.

Right now since you have patches of recent onset, you need to consult a dermatologist who can start off on you medical treatment and that itself might prevent any further progress and maybe cure the patches too. Once medical treatment has been done and there is no more improvement, then we as surgeons will step in and do the needful.

There are many reasons for this to happen and your dermatologist will definitely explain it better to you.

Thank you again and hoping for your speedy recovery. Please feel free to ask me any further queries you might have.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor